Check out our new site, Project Safe Trade!

search the hypechat forums for:

polls

Can you tell if someone has HIV/AIDS just by looking at them?

(5 posts) (4 posters)

Tags:

  •  
    1

    I heard someone say that people living with HIV/AIDS (PLWHA) are easy to identify because of their symptoms and the side-effects of treatment. Is this true?

  •  
    2

    It is difficult to tell whether a person has HIV or not by looking at his/her appearance. There are often no specific signs and symptoms of HIV infection that last for a long time. Also, many of the symptoms associated with HIV infection are also symptoms for common infections (i.e. upper respiratory infections, fevers, swollen glands, etc.) In summary, the only reliable way to tell whether a person has been infected is through an antibody test for HIV.

  •  
    3

    HIV/AIDS medication has allowed people living with HIV/AIDS (PLWHA) to live longer and healthier lives. Becoming 'POZ' is no longer a death sentence, and they can often live full, healthy and fulfilling lives. However, this does not mean that it is an easy road to walk - but know that you are not walking this road alone!!

  •  
    4

    heard meds make you hecka sick like all throwing up and shit. Why would somebody take meds?

  •  
    5

    most medications have side effects. even aspirin or ibuprophen can have some adverse side effects in some people. what are you are referring to are side effects assosicated with anti-retroviral therapy or ART sometimes know as ARV. these are the various medications that are used to control HIV. most often when someone is infected with HIV, they must begin to take medications that stop the reproduciton of HIV in that person's body. by taking these medications, the HIV infected person lowers the viral load (the amount of HIV in the blood) which allows their immune system the opportunity to rebuild itself, after HIV has damaged it. when an HIV infected person's immune system or T-cells (CD4 cells) increase, this gives them protection from other infections. so, though some people do suffer some side effects (some people suffer no side effects) from these medications, the side effects tend to subside and/or disppear after a few days or a couple of weeks.

  •  

    post a comment

    You must log in to post.